Alert archive / Pennsylvania / Winter Storm Warnings in 2018
Winter Storm Warning 2, NWS State College, PA
NWS State College, PA issued this winter storm warning at Feb 4, 2018, 3:46 AM EST for Sullivan County, Pennsylvania. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2018, 3:46 AM EST (08:46 UTC)
- Expired
- Feb 4, 2018, 9:00 PM EST
- In force
- 17 hr
- Issued by
- NWS State College, PA
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS41 KCTP 040846 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 346 AM EST Sun Feb 4 2018 .A potent upper level disturbance will move northeast across Pennsylvania today, followed by an area of surface low pressure that will move along the Mid Atlantic Coast early tonight. This one two punch of weather systems will bring snow of varying intensity to much of Central and Northern Pennsylvania today. The snow this morning in Southern Pennsylvania will mix with or change to mixed precipitation this afternoon. A several hour period of plain rain is even likely near and south of a Gettysburg to York and Lebanon line late this afternoon and evening. Several inches of snow is likely to the north of the Route 22 and Interstate 81 corridors. Locally over 6 inches is expected across portions of the North-central Mountains. PAZ042-041700- /O.UPG.KCTP.WW.Y.0009.180204T0900Z-180205T0600Z/ /O.NEW.KCTP.WS.W.0002.180204T0846Z-180205T0600Z/ Sullivan- Including the city of Laporte 346 AM EST Sun Feb 4 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow heavy and times. Snow accumulations of 5 to 8 inches are expected. * WHERE...Sullivan County. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ065-066-041700- /O.EXB.KCTP.WW.Y.0009.180204T0846Z-180205T0000Z/ York-Lancaster- Including the cities of York and Lancaster 346 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Light snow early today, then mixed precipitation. Snow accumulations of up to one inch and ice accumulations of a light glaze are expected. * WHERE...York and Lancaster Counties. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ024-033-041700- /O.EXT.KCTP.WW.Y.0009.180204T0846Z-180205T0600Z/ Cambria-Somerset- Including the cities of Johnstown and Somerset 346 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow this morning, then mixed precipitation. Snow accumulations of 2 to 3 inches and ice accumulations of a light glaze are expected. * WHERE...Cambria and Somerset Counties. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ004>006-010-011-017-037-041700- /O.EXT.KCTP.WW.Y.0009.180204T0846Z-180205T0600Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro 346 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow of varying intensity today. A period of freezing drizzle is possible late today and this evening. Snow accumulations of 3 to 4 inches followed by light ice accumulations of are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ012-018-019-025>028-041-045-046-049>053-041700- /O.EXT.KCTP.WW.Y.0009.180204T0846Z-180205T0000Z/ Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Northern Lycoming-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Including the cities of Renovo, Philipsburg, State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Trout Run, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick 346 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow of varying intensity. Snow will likely change to mixed precipitation this afternoon near and to the south of Altoona...Huntington and Selinsgrove. Snow accumulations of 2 to 4 inches and ice accumulations of a light glaze are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ034>036-056>059-063-064-041700- /O.EXT.KCTP.WW.Y.0009.180204T0846Z-180205T0000Z/ Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams- Including the cities of Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, and Gettysburg 346 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Mixed precipitation. snow accumulations of 1 to 3 inches and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
2 follow-up statements
177 WWUS41 KCTP 041614 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 1114 AM EST Sun Feb 4 2018 .A potent upper level disturbance will move across Pennsylvania today and bring snow of varying intensity to much of Central and Northern parts of the region. The snow this morning in Southern Pennsylvania will mix with or change to rain or freezing rain this afternoon. A several hour period of plain rain is likely near and south of a Gettysburg to York and Lebanon line late this afternoon and evening. Several inches of snow is likely to the north of the Route 22 and Interstate 81 corridors. Locally over 6 inches is expected across portions of the North-Central Mountains. PAZ042-050600- /O.CON.KCTP.WS.W.0002.000000T0000Z-180205T0600Z/ Sullivan- Including the city of Laporte 1114 AM EST Sun Feb 4 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow of varying intensity. Accumulations of 5 to 8 inches are expected. * WHERE...Sullivan County. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ024-033-050600- /O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0600Z/ Cambria-Somerset- Including the cities of Johnstown and Somerset 1114 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow possibly mixing with freezing rain. Total snow accumulations of 2 to 3 inches and ice accumulations of a light glaze are expected. * WHERE...Cambria and Somerset Counties. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ004>006-010-011-017-037-050600- /O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0600Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro 1114 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow of varying intensity today. A period of freezing drizzle is possible late today and this evening. Snow accumulations of 3 to 4 inches followed by light ice accumulations of are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ012-018-019-025>028-041-045-046-049>053-050000- /O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0000Z/ Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Northern Lycoming-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Including the cities of Renovo, Philipsburg, State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Trout Run, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick 1114 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow of varying intensity. Snow will likely change to mixed precipitation this afternoon near and to the south of Altoona...Huntington and Selinsgrove. Snow accumulations of 2 to 4 inches and ice accumulations of a light glaze are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ034>036-056>059-063-064-050000- /O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0000Z/ Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams- Including the cities of Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, and Gettysburg 1114 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow becoming a wintry mix. Snow accumulations of 1 to 3 inches and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ065-066-050000- /O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0000Z/ York-Lancaster- Including the cities of York and Lancaster 1114 AM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow early today, then a wintry mix becoming all rain. Snow accumulations of an inch or two and ice accumulations of a light glaze are expected. * WHERE...York and Lancaster Counties. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
352 WWUS41 KCTP 042331 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 631 PM EST Sun Feb 4 2018 PAZ012-018-019-025>028-034-035-045-050045- /O.CAN.KCTP.WW.Y.0009.000000T0000Z-180205T0000Z/ Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Southern Clinton- Including the cities of Renovo, Philipsburg, State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, and Lock Haven 631 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has tapered off across the area. Little if any additional accumulation is expected. $$ PAZ042-050200- /O.EXT.KCTP.WS.W.0002.000000T0000Z-180205T0200Z/ Sullivan- Including the city of Laporte 631 PM EST Sun Feb 4 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of around 1 inch. * WHERE...Sullivan County. * WHEN...Until 9 PM EST this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ037-041-046-049>053-050200- /O.EXT.KCTP.WW.Y.0009.000000T0000Z-180205T0200Z/ Tioga-Northern Lycoming-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- Including the cities of Mansfield, Wellsboro, Trout Run, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick 631 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Mixed precipitation. Additional snow accumulations of around 1 inch, with a light glaze of ice possible south of Williamsport. * WHERE...Portions of central Pennsylvania. * WHEN...Until 9 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ036-056>059-063-064-050200- /O.EXT.KCTP.WW.Y.0009.000000T0000Z-180205T0200Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, and Gettysburg 631 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Mixed precipitation. Additional snow accumulations of up to 1 inch over Schuylkill County. A light glaze of ice possible elsewhere. * WHERE...Portions of central Pennsylvania. * WHEN...Until 9 PM EST this evening. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ065-066-050200- /O.EXT.KCTP.WW.Y.0009.000000T0000Z-180205T0200Z/ York-Lancaster- Including the cities of York and Lancaster 631 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Pockets of freezing rain. A light glaze of ice is expected in some locations. * WHERE...York and Lancaster Counties. * WHEN...Rain, with pockets of freezing rain, will end by 9 PM. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ004>006-010-011-017-024-033-050600- /O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0600Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 631 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow showers. Additional snow accumulations of up to 1 inch is expected late this evening. * WHERE...Portions of central Pennsylvania. * WHEN...Snow showers are most likely between 9 pm and 1 am. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 2:14 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 4, 2:14 AM EST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service State College PA 214 AM EST Sun Feb 4 2018 .SYNOPSIS... A storm system will move north of the region Sunday dragging a cold front through the area later in the day and overnight. After a period of generally fair and colder weather for Monday into Tuesday, another surface low will track across the state Tuesday night and Wednesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Thickening clouds late this evening in broad region of warm advection in advance of low pressure over the Grt Lks. Main change this package was to speed arrival of snow. All near term models indicate we will see an area of light snow work into the central part of the state around 07Z-08Z associated with lead shortwave lifting out of the Tennessee Valley. A blend of latest model guidance suggests a coating to 2 inches of accum is likely across portions of the central mountains by dawn. Steady or slowly rising temps expected overnight, beneath thickening cloud cover and warm advection. Blended guidance indicates readings by dawn should be in the mid to upper 20s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... Lead shortwave, over the southern plains at 03Z, will link up with Gulf of Mexico moisture tonight, resulting in a blossoming area of precip over the Tenn/Ohio valleys tonight. Latest guidance indicates this area of heavier precip will arrive over central Pa during Sunday afternoon. During the morning hours, model soundings support all snow across the entire forecast area, but rates should be relatively light due to an initially dry air mass and only modest large scale forcing. 00Z HREFV2 shows the main slug of precip surging through during the afternoon and early evening hours, at which time warmer air works into southern Pa. Model soundings support a fairly rapid change to rain across York/Lancaster counties, as the significant precip arrives early Sunday afternoon. Further north, the changeover will take longer, resulting in a period of mixed precip over the remainder of southern Pa. Model soundings and HREFV2 ptypes support all snow across the northern half of the forecast area, where mean qpf supports snowfall totals of 3-5 inches. HREFV2 indicating the possibility for a brief period of 1 inch/hr rates from the State College area northeast through the Williamsport area during mid to late afternoon, as deep moisture streams northward into Pa and jet entrance region sweeps across the area, providing enhanced forcing. Across the southern counties, model soundings indicate a fairly rapid changeover to mixed precip will hold snow amounts to between 1-2 inches. Bulk of precip should taper off between 22Z-02Z, as lead shortwave and associated coastal low pass off the coast. However, lingering snow showers and falling temperatures will result in possible travel disruptions lasting into Sunday night across the Alleghenies. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... After high pressure brings a period of quiet weather for much of Monday and Tuesday, a new low is forecast to take shape near Arkansas and move toward the region Tuesday night and Wednesday. The 12Z GFS may be the coldest of the deterministic models more or less cutting my CWA in half with snow indicated over the NW and rain or rain/snow over the SE. The ECENS is significantly warmer suggesting a storm track over my NWRN zones painting mainly rain for most of not all of CWA. This is pretty different than previous iterations of the forecast so I only gradually began to back off toward the warmer solution. Behind this system, a modified arctic airmass will enter the region under broad upper cyclonic flow. Below normal temperatures will return while we become vulnerable to weak shortwaves rippling through the pattern aloft into next weekend. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Complex winter wx/mixed precip event will impact the airspace with poor flying conditions expected into tonight. Generally speaking, expect snow to spread across the area this morning with mixing/changeover to sleet/freezing rain/rain across the southern 1/3 of the airspace in the afternoon. As precip winds down and mid-high level clouds peel off, there could be a lingering period of -dz or-fzdz during the evening/early tonight. Overall, high confidence in widespread MVFR to IFR today with gradual improving trend (MVFR to VFR) later tonight into early Monday morning as westerly flow kicks in with sfc gusts 20-25kts. Outlook... Mon...AM MVFR -shsn NW 1/3; VFR central-east. Tue...IFR possible N 1/2 in a period of -SN. Tue ngt-Wed...MVFR/IFR likely with snow and mixed pcpn. Thu...MVFR/-shsn NW 1/2. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 1 AM EST Monday for PAZ004>006- 010-011-017-024-033-037-042. Winter Weather Advisory until 7 PM EST this evening for PAZ012- 018-019-025>028-034>036-041-045-046-049>053-056>059-063-064. && SYNOPSIS...Fitzgerald/La Corte NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/La Corte LONG TERM...Lambert/Gartner AVIATION...Steinbugl
Hazardous weather outlook, Feb 3, 7:40 PM EST, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service State College PA 740 PM EST Sat Feb 3 2018 PAZ012-018-019-025>028-034>036-041-045-046-049>053-056>059-063-064- 050045- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Northern Lycoming- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams- 740 PM EST Sat Feb 3 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010-011-017-024-033-037-042-050045- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-Tioga- Sullivan- 740 PM EST Sat Feb 3 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ065-066-050045- York-Lancaster- 740 PM EST Sat Feb 3 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Storm Warnings in Pennsylvania, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.